Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 21, 2012, 3:50 PM CDT for Hancock County, Harrison County, Jackson County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2012, 3:50 PM CDT (20:50 UTC)
- Expired
- Mar 21, 2012, 4:30 PM CDT
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Hancock County, MS, Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 4:02 PM CDT | TSTM WND DMG | 11 Nnw Long Beach, MS | TREES DOWN NEAR HIGHWAY 53...LIZANA SCHOOL ROAD...AND SAUCIER LIZANA ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 10:07 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
237
WUUS54 KLIX 212050
SVRLIX
MSC045-047-059-212130-
/O.NEW.KLIX.SV.W.0051.120321T2050Z-120321T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF DIAMONDHEAD...
HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
WEST CENTRAL JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITY OF ST. MARTIN...
* UNTIL 430 PM CDT
* AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DIAMONDHEAD TO PASS CHRISTIAN TO 11 MILES SOUTH OF PASS
CHRISTIAN...OR ALONG A LINE EXTENDING FROM DIAMONDHEAD TO LONG
BEACH TO 12 MILES SOUTHEAST OF BAY ST. LOUIS...AND MOVING NORTHEAST
AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LYMAN
AND SAUCIER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3041 8885 3039 8886 3036 8882 3038 8886
3038 8902 3030 8928 3036 8930 3036 8934
3032 8932 3034 8935 3036 8934 3035 8936
3045 8950 3065 8938 3068 8903 3064 8882
3039 8881
TIME...MOT...LOC 2049Z 230DEG 25KT 3045 8934 3036 8921
3018 8920
$$
7/ARM1 follow-up statement
857
WWUS54 KLIX 212107
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 PM CDT WED MAR 21 2012
MSC045-212117-
/O.CAN.KLIX.SV.W.0051.000000T0000Z-120321T2130Z/
HANCOCK MS-
407 PM CDT WED MAR 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3041 8885 3039 8886 3036 8882 3038 8886
3038 8902 3036 8922 3037 8929 3042 8932
3065 8934 3068 8903 3064 8882 3039 8881
TIME...MOT...LOC 2107Z 219DEG 28KT 3060 8930 3053 8915
3041 8911
$$
MSC047-059-212130-
/O.CON.KLIX.SV.W.0051.000000T0000Z-120321T2130Z/
JACKSON MS-HARRISON MS-
407 PM CDT WED MAR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR HARRISON AND WEST CENTRAL JACKSON COUNTIES...
AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES WEST OF SAUCIER TO LYMAN TO GULFPORT
AIRPORT...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
DIAMONDHEAD TO 11 MILES NORTHWEST OF GULFPORT TO GULFPORT...MOVING
NORTHEAST AT 35 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BILOXI
AND ST. MARTIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3041 8885 3039 8886 3036 8882 3038 8886
3038 8902 3036 8922 3037 8929 3042 8932
3065 8934 3068 8903 3064 8882 3039 8881
TIME...MOT...LOC 2107Z 219DEG 28KT 3060 8930 3053 8915
3041 8911
$$
7/ARMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 12:35 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Mar 21, 12:35 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1235 PM CDT WED MAR 21 2012
.UPDATE...LINE IS STARTING TO MOVE AGAIN ON THE SOUTHERN END BUT
COULD BE PIVOTING OVER THE NORTHSHORE WITH LINE TAKING MUCH LONGER
TO MOVE ACROSS ST TAMMANY AND WASHINGTON PARISHES. TORNADO WATCH
REMAINS IN EFFECT FOR ALL AREAS ALONG AND EAST OF A LINE FROM
MCCOMB TO HOUMA. UPPER LOW CONTINUES TO SPIN OVER TX AND SLOWLY
MOVE TO THE NORTHEAST WITH FURTHER BANDING EXPECTED OVER THE AREA
THROUGH THE DAY. AFTER THE MAIN LINE MOVES THROUGH THE SEVERE RISK
WILL DIMINISH BUT THE FLASH FLOOD THREAT WILL REMAIN AS BANDS OF
SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE. ZONES AND GRIDS
HAVE BEEN UPDATED. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 55 72 56 81 / 90 80 40 10
BTR 55 75 57 83 / 90 60 30 10
ASD 62 74 63 80 / 90 90 60 30
MSY 61 74 64 81 / 90 90 60 30
GPT 65 75 65 79 / 90 90 50 40
PQL 67 78 65 80 / 90 90 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...PEARL RIVER...PIKE...WALTHALL...AND
WILKINSON.
COASTAL FLOOD WARNING UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
ZONES: AND HANCOCK.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM WEDNESDAY FOR THE FOLLOWING
ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 9 AM THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...AND COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&
CABHazardous weather outlook, Mar 21, 11:40 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1140 AM CDT WED MAR 21 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-221645- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1140 AM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLOW MOVING FRONT IS FORECAST TO MOVE THROUGH THE AREA TODAY THROUGH THURSDAY...RESULTING IN SEVERAL HAZARDS ACROSS THE LOCAL AREA. HEAVY RAIN... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS GENERALLY ALONG AND WEST OF THE I-59 CORRIDOR. WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE REGION, WITH MOST OF THAT RAIN FALLING BETWEEN TODAY AND TONIGHT. ISOLATED AREAS MAY SEE UP TO 6 INCHES OF RAIN AS THE FRONT MOVES THROUGH THE AREA. SEVERE THUNDERSTORMS... A TORNADO WATCH IS IN EFFECT TODAY UNTIL 6 PM CDT FOR MUCH OF SOUTHEASTERN LOUISIANA...AND SOUTHERNWESTERN AND COASTAL MISSISSIPPI. SEE WATCH TEXT FOR DETAILS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY. THE AREA OF GREATEST RISK WILL GENERALLY BE EAST OF INTERSTATE 55 NOW. THE BIGGEST THREATS FROM ANY SEVERE THUNDERSTORMS WILL BE STRONG AND DAMAGING STRAIGHT LINE WIND GUSTS AND THE THREAT OF AN ISOLATED TORNADO. COASTAL FLOODING... A COASTAL FLOOD WARNING IS IN EFFECT FOE COASTAL HANCOCK COUNTY TODAY. SEE WARNING TEXT FOR DETAILS. A COASTAL FLOOD STATEMENT HAS BEEN ISSUED FOR THE ENTIRE COASTLINE OF SOUTHEAST LOUISIANA AND MISSISSIPPI. STRONG SOUTHEAST WINDS WILL LEAD TO ABOVE NORMAL TIDES THROUGH AT LEAST WEDNESDAY. TIDE LEVELS COULD REACH AS HIGH AS 2 FEET ABOVE NORMAL TONIGHT. IMPACTS ARE EXPECTED TO BE MINIMAL AS ASTRONOMICAL TIDES ARE CURRENTLY IN A LOW CYCLE. PLEASE REFER TO THE COASTAL FLOOD STATEMENT FOR ADDITIONAL DETAILS. MARINE... SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR ALL COASTAL WATERS. WINDS AND SEAS WILL SLOWLY DIMINISH WITH HEADLINES EXPIRING BETWEEN 7 PM TODAY AND 7 PM THURSDAY DEPENDING ON LOCATION. PLEASE SEE THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL DETAILS. RIVER FLOODING... FLOOD WARNINGS ARE NOW EFFECT FOR NUMEROUS POINTS ALONG LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLASH FLOOD WATCH IS IN EFFECT THROUGH THURSDAY MORNING DUE TO HEAVY RAINFALL THAT IS EXPECTED TO IMPACT THE AREA. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT FOR COASTAL WATERS OF SOUTHEAST LOUISIANA AND MISSISSIPPI THROUGH 7 PM THURSDAY. PLEASE SEE THE LATEST COASTAL WATERS FORECAST FOR ADDITIONAL DETAILS. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR NUMEROUS LOCATIONS ALONG AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. OTHERWISE...THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN INITIATED FOR TODAY MARCH 21ST IN SUPPORT OF SEVERE WEATHER AND POSSIBLE FLASH FLOODING. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLASH FLOODING TO LOCAL LAW ENFORCEMENT OR DIRECTLY TO THE NATIONAL WEATHER SERVICE. CAB
In the hours before
Local storm report, Mar 21, 11:37 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1137 AM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM TSTM WND DMG MAGNOLIA 31.15N 90.46W
03/21/2012 PIKE MS LAW ENFORCEMENT
POWER LINES DOWNED
&&
MMLocal storm report, Mar 21, 1:13 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
113 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG MAGNOLIA 31.15N 90.46W
03/21/2012 PIKE MS EMERGENCY MNGR
EMA REPORTS STRAIGHT LINE WIND DAMAGE WITH POWERLINES
DOWN... ROOF DAMAGE TO BARNS... AND TREES DOWN.
&&
KGRAHAMSpecial weather statement, Mar 21, 1:23 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 123 PM CDT WED MAR 21 2012 LAZ039-MSZ071-212000- WASHINGTON-WALTHALL- INCLUDING THE CITIES OF...BOGALUSA...FRANKLINTON...TYLERTOWN 123 PM CDT WED MAR 21 2012 ...STRONG WIND GUSTS MAY BE EXPERIENCED BEFORE 2 PM CDT... AN AREA OF STRONGER WINDS ALOFT WAS DESCENDING TO THE SURFACE ACROSS CENTRAL WASHINGTON PARISH NEAR PINE. THIS AREA OF HIGH WINDS IS ASSOCIATED WITH A STRONG UPPER LEVEL FEATURE CALLED A WAKE DEPRESSION LOW PRESSURE CENTER. THIS IS NOT DIRECTLY ASSOCIATED WITH THUNDERSTORMS OR THE SQUALL LINE THAT ALREADY MOVED THROUGH THE AREA. WIND GUSTS TO POSSIBLY APPROACH 60 MPH MAY OCCUR FOR A FEW MINUTES MAINLY ACROSS THE NORTHERN HALF OF WASHINGTON PARISH INTO LOWER WALTHALL PARISH. STAY AWAY FROM WINDOWS AND DO NOT VENTURE OUTSIDE UNTIL THIS HIGH WIND THREAT DIMINISHES. A TORNADO WATCH REMAINS IN EFFECT FOR WASHINGTON PARISH AND WALTHALL COUNTY UNTIL 6 PM CDT. 24/RR
Special weather statement, Mar 21, 1:49 PM CDT, 2 hours 1 minute before
LAZ069-070-211945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 149 PM CDT WED MAR 21 2012 ...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING LOWER PLAQUEMINES PARISH...LOWER ST. BERNARD PARISH... AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 22 MILES EAST OF CHALMETTE TO 11 MILES SOUTH OF PORT SULPHUR TO 49 MILES SOUTH OF PORT SULPHUR...MOVING NORTHEAST AT 20 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... EMPIRE BY 230 PM... BURAS BY 245 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM WEDNESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. 24/RR
Local storm report, Mar 21, 2:02 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
202 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND DMG AVONDALE 29.90N 90.19W
03/21/2012 JEFFERSON LA PUBLIC
TREE DOWN AT A WRECKER SERVICE WITH FENCE DAMAGED. LARGE
TREE LIMBS DOWN IN AREA.
&&
MMSpecial weather statement, Mar 21, 2:41 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 241 PM CDT WED MAR 21 2012 MSZ077-212145- PEARL RIVER- INCLUDING THE CITY OF...PICAYUNE 241 PM CDT WED MAR 21 2012 ...STRONG WINDS POSSIBLE BUT NOT DUE TO THUNDERSTORMS... AT 235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED HIGH WINDS ALOFT DESCENDING TO THE SURFACE OVER NORTHERN PEARL RIVER COUNTY. THIS IS DUE TO WHAT IS CALLED A WAKE DEPRESSION LOW PRESSURE SYSTEM THAT TYPICALLY FORMS BEHIND STRONG SQUALL LINES. WINDS ASSOCIATED WITH THIS FEATURE MAY GUST BRIEFLY 50 TO 60 MPH AS IT MOVES EAST AROUND 60 MPH TOWARDS THE LUMBERTON AREA. THESE WINDS SHOULD MOVE OUT OF THE AREA AROUND 2 PM. PERSONS IN NORTHERN PEARL RIVER COUNTY SHOULD SEEK SHELTER AND STAY AWAY FROM WINDOWS. STRONG WIND GUSTS CAN DOWN BRANCHES AND SMALL TREES. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:29 AM CDT | Coastal Flood Warning | LIX | 20 hr | |
| Mar 21, 9:10 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 65 min |
| Mar 21, 9:29 AM CDT | River Flood Warning | LIX | Hancock, Pearl River | 19 days |
| Mar 21, 9:38 AM CDT | River Flood Warning | LIX | Pike, Walthall | 44 hr |
| Mar 21, 9:46 AM CDT | River Flood Warning | LIX | Pearl River | 4 days |
| Mar 21, 10:35 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 55 min |
| Mar 21, 11:12 AM CDT | Areal Flood Advisory | LIX | Pike, Walthall | 2 hr |
| Mar 21, 11:18 AM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 57 min |
| Mar 21, 12:03 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 57 min |
| Mar 21, 12:49 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson, Pearl River | 116 min |
| Mar 21, 12:55 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 65 min |
| Mar 21, 1:46 PM CDT | Tornado Warning | LIX | Pearl River | 29 min |
| Mar 21, 2:05 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 55 min |
| Mar 21, 3:52 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 113 min |
| Mar 21, 6:18 PM CDT | Areal Flood Advisory | LIX | Hancock, Pearl River | 117 min |
| Mar 21, 6:50 PM CDT | Flash Flood Warning | LIX | Hancock | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.